MAUDE Adverse Event Report: 3M INFECTION PREVENTION 3M DEFIB PADS; CONDUCTIVE GEL

3M INFECTION PREVENTION 3M DEFIB PADS; CONDUCTIVE GEL
Model Number N/A
Medical Device Problem Codes Failure to Conduct (1114); Electrical /Electronic Property Problem (1198); Device Operates Differently Than Expected (2913)
Health Effect - Clinical Codes Cardiac Arrest (1762); Death (1802); Sudden Cardiac Death (2510)
Date of Event 08/24/2017
Type of Reportable Event Death
Additional Manufacturer Narrative
No title of the initial reporter was provided.This complaint is linked to 2110898-2017-00131.Since a different product was used and replaced the product used under this complaint.Product has been shipped to 3m for evaluation but not received yet for evaluation.It was noted the pads looked normal and were wet.End of report.
 
Event or Problem Description
A male patient in cardiac arrest underwent defibrillated using 3m defib pads (consisting of electro conductive gel).There was no sign of electric conductivity during initial defibrillation nor a response from the patient.The 3m defib pads were removed and replaced with new set and different catalog number.Patient subsequently died.It was confirmed the defibrillator used with these specific defibs pads worked according to the manufacturer's specifications.
 
Additional Manufacturer Narrative
The following information was not included in the initial report.A statement from the biomedical engineer of the hospital indicates testing was conducted on all items and worked in the correct way.The method biomedical engineer used to evaluate the defib pads was not specifically stated.The assumption is the testing was a visual for wetness.However, all production data from lot 2018-11au applies to model 2345n was reviewed.All production data was normal and there were no ncns for issues recorded during the run of this lot.All release testing of this lot passed all specifications.Data from the coating step of this lot was reviewed as well, and all data was within specification with no recorded nonconformances.A total of six retains samples were examined from lot 2018-11au.All 6 retains were tested for impedance and all 6 samples were within specification.End of report.
 
Event or Problem Description
Additional information: application of a first set of patches (2345n) was placed onto the patient and two external shocks using the same defibrillator was give to the patient.No sign of conduction.Another set of pads were applied using a different model number.

Brand Name
3M DEFIB PADS
Common Device Name
CONDUCTIVE GEL
Manufacturer (Section D)
3M INFECTION PREVENTION
2510 conway avenue
st. paul MN 55144
MDR Report Key6896056
Report Number2110898-2017-00130
Device Sequence Number16348614
Product Code GYB
UDI-Device Identifier30707387284733
UDI-Public30707387284733
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
PRE-AMEND
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/02/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/01/2018
Device Model NumberN/A
Device Catalogue Number2345N
Device Lot Number2018-11 AU
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/29/2017
Supplement Date Received by Manufacturer09/27/2017
Initial Report FDA Received Date09/26/2017
Supplement Report FDA Received Date10/02/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age24 YR
Patient Weight35